Can a Dr. just suddenly take you off of xanax after being precribed 4 a day for appx 6 years? I have a very high anxiety disorder and depression due to childhood occurances and a physically abusive marriage for 13 years. This is my 1st day without the medication and I am ready to lose my mind already, to say the least. I left his office yesterday in a panic (which is when I normally have the seizures but, I did have my doses for yesterday and even saved one for this morning when I woke up. I have been having seizures due to stress and I DO depend on the xanax to keep me from the anxiety, depression and seizures. Is this legal on his part? I take the medication as prescribed, I have never tested positive for anything else, I have already had TWO CT's and an MRI per his (The Dr.'s) request and now he wants to do a brain wave test but, wants me off the xanax for the wave test. I walked out because he had already taken from me the only thing I have found that works and there is NOTHING wrong with my brain, it all stems from my past. What should I do? And is this legal for him to abruptly stop the xanax at the drop of a hat with NO Notice, No weaning off, no substitute, NOTHING!!! Especially when xanax is the ONLY thing that works for me?
Can a Dr. just suddenly take you off of xanax after being precribed them for appx 6 years?
- 14 Jul 2010 by Incognito1218
- 8 January 2019 (6 weeks ago)
- xanax, depression, anxiety, panic disorder, generalized anxiety disorder
Added 14 Jul 2010:
I guess I should add that I am a 42 yr old female, Mother of 3, ages 26 (girl) 19 (boy) and 13 yr (girl). I was physically and sexually abused as a child, I was physically abused for 13 yrs by my husband, I'm currently a Criminal Justice student, I have been through Micro-computer Accounting and Medical Office Specialist. Why would he even think there would be something wrong with my brain and after the tests I have already had, why does he see the need to continue with more tests? Clearly, I have explained my life to him, is it so hard for him to understand that thoughts of my past haunt me and cause my stress, anxiety and seizures??!! Lord Help Him and I both!! He is a quack that I will NEVER return to.
Well , i know your mad at your doctor and he shouldnt cut you off you can have seizure or go into coma , sadly yes he can most doctors will stop suddenly if he thinks your becoming addicted if your having seizures on xanax i dont think thats suppose happen and might need be put on seizure med along with longer acting benzo like valium xanax is good but for anxiety like yours if u have be on benzo valium is best lasts 6 hrs unlike xanax that lasts 2-4hrs . I would find another doctor asap ... you dont want stop suddenly or it gets bad fast and id say your addicted really bad just by hearing your statement .
As for all tests he is doing i had samething done mine was because xanax stopped working and needed higher dose but i refuse to depend on something even though i have alot problems i also had brain wave he is trying to role out whats going on in your head are you forgetting stuff? i was lose in feeling in feet , id guess hes also trying fig out y these seizures are happening and i dont think its cause stress you prob having them because you need higher dose xanax your body prob withdrawling iam no doctor just went through what you are and had every test done all fine its just xanax its evil drug either stay on it and get higher dose or ask a doctor to taper you off and get on anti depr to help deal with your anxiety . well good luck
Hey there nicki its michelle i left you a answer at your private question you asked me! and incognito 1218 please listen to nicki she has gone through alot being taken off the benzos suddenly and knows alot about it.
I think your doctor should lose his liscense. My doctor had me on 2mg of xanax and 4mg of Clonazepam. He wasn't the one that took me off of it overnight but a psychiatrist in a hospital did. She gave me two teeny tiny doses of Librium for two days and then wondered why I went crazy. I was admitted to that hospital for a suicidal threat. It had nothing to do with my medication, beside the fact that my bf was giving it to his friends. I think its bull shit. When someone is suicidal, those are the last medications that should be discontinued.
NO, NOT ONE DR. IN THIS COUNTRY WOULD DO SO, UNLESS THEY THEMSELVES NEED HELP... It is life threatening to do so...
It's just a terrible abuse to do that to you (all on it's own) & then knowing your past... Sounds like he was getting his rocks off on his misuse of power.. (A TOTAL SICKO). I'm so sorry to hear thats what another human being could or would do to another... Well, who knows, maybe there's a greater purpose for people that suffer in their life time. You will be great @ your courier(that), I am sure of. ( :
I to have been in that situation, I feel alive now because of it= AWAKE
Hi, I was just trying to get answers to all my problems I am facing now. I hear you and totally understand what your going through because this is the feeling im getting and going through without xanax. I feel like throwing myself out of the window, I go crazy when im not popping in xanax, my mind my hands my body I cannot explain to others unless you arein the situation. It's easier saidthen done after 9 years of xanax. Started of with 0.5 mg 3 times daily n it doesn't work much so I self medicate 8 to 9 mg a day.
Im losing memory my anger was such that I was ready to kill anyone who annoys me. Finally a week back I went to A&E n told them whats happening. My doctor give me 2weeks. Only 2 weeks to get rid of xanax n put me on propranolol and Fluoxotine.
He said it would help alot to ease my anxiety but NO it doesnt though I fight to be positive and went to 2mg of xanax daily. But I cannot stop it totally. I want to live I want my life back.
Did they give a reason as to why they are stopping it? I take it myself. I wished I Could come off it. I like you, have had a bad life, Child abuse growing up. Abusive relationship. I am just full of anxiety. I know how you feel. I am 3 a day of 1mg. I take as needed, but lately I have been relying on them more. My anxiety is through the roof. I've heard that people can have a siezure from abruptly stoping xanax or strokes. Please be careful. I hope you get to feeling better soon!
I hate to be the bearer of bad news but you can't have seizures because of a tramatic childhood. UNLESS you were physically abused (head injuries) then possibly. Ask any Dr, they will agree that unless there was head trauma, you don't get seizures from horrible memories and/or anxiety. You get seizures from SOMETHING BEING WRONG IN YOUR BRAIN. You can also get them from withdrawals of your anxiety medicine, if you are suddenly without them. About 2 weeks is when the seizures from withdrawals will start. Everyone is different in this regard, but 2 weeks is about the norm.
This is not right and you need a new doctor or a rehabilitation center.
Xanax is the only medication of its type that works well for some people that don’t abuse it and don’t take more than what the doctor orders. This is the only med that worked for me and I tried many. It doesn’t make me high, it allows me to function as a productive human being.
I tried Clonazepam and that just made me sick, depressed, and afraid.
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Dec 2018 • 15 answers
Can low amounts of xanax be taken safely long-term for chronic anxiety panic phobic-avoidances, etc?
Updated 31 Aug 2018 • 8 answers
Has anyone found anything better than xanax-XR for panic attacks and anxiety? It works great for me?
Updated 9 Sep 2018 • 5 answers
Updated 25 Nov 2012 • 2 answers
I have taken Paxil for about 15 years due to panic attacks and generalized anxiety disorder. It sav?
Updated 17 Jan 2017 • 2 answers